71.9K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen

9 REPLIES 9
Jbelle
Member

Re: Tamoxifen

Hello Tracey,

 

Many thanks for your recommendation on the mattress topper and pillow cases.... will browse their website.

Am about to try the lady care magnet..... was waiting for feedbacks before purchasing.

I too have severe leg cramps.... darn painful 😖

 

How are you doing today..... hope that All is well with you.

 

Belle

 

tgregory
Member

Re: Tamoxifen

Hi Belle
For the joint pains try the lady care magnet. And for the hot sweats at night look on complete care website. They do a mattress topper and pillow case they are about £65 ish but genuinely the mattress topper is amazing. And works. The magnet has got mixed reviews but I had the most intense leg cramps and it really helped mine.


Tracey
Jbelle
Member

Re: Tamoxifen

QPR1111.....Just wanted to drop you a note that you are not alone.....am in the same boat.

Sending you hugs, Belle

Jbelle
Member

Re: Tamoxifen

Hello tgregory,

 

I have taken Tamoxifen since am 45 and now am 49....suppose to take it till am 55......am one of those that have a list of side effects - weight gain about 3 plus stones, joint aches and pains, horrendous hot flushes and night sweats, tired, low moods, high anxiety. Am not even 50 but do feel like a creaky 90 year old woman too!

 

Sounds crazy but still persevering .....

 

There are women who do well.....with little or no side effects. Everyone reacts differently.

 

Wishing you well and hope that you will feel better.

 

Belle

tgregory
Member

Re: Tamoxifen

Hi QPR1111 I genuinely feel for you. It's a totally lame thing to say but there are sometimes no words. It's sickening that we get this **bleep**e illness in the first place then have all this after. I really hope things sort out for you soon. Sending a great big hug.
QPR1111
Member

Re: Tamoxifen

Hi , I know how u feel I've been on tamoxifen almost 4 years now and I look and feel about 90years old, I'm 46, I'm told I need to do a total of 10years on tamoxifen 😞
tgregory
Member

Re: Tamoxifen

Thank you Chirpy Bird. I've stopped taking it now. My after care at my local hospital is diabolical so I've seen a private Oncologist who said the difference it would make in the NHS Predict web site was point 3. The last few months have been hell on earth and I need to try and get my life back and some sort of control. I'm hoping once this drug leaves my system I can start getting my life back. Once I get the continued nerve pain under control too. Thanks for answering me.
Chirpy Bird
Member

Re: Tamoxifen

Hi TG might be better to post on the hormone section under going through treatment there's lots of chat on there. Some people are fine at first then develop SEs after some months or years, others start bad & it gradually gets better. I understand your post, but I don't think there's a set answer. I think everyone has a different experience with it. xx
Nurse_BCN
Moderator

Re: Tamoxifen

 

Hi tgregory

 

Everyone reacts differently to Tamoxifen and some people do experience more side effects than others.  Some people find that side effects do settle after a few months but for some the side effects continue and can cause ongoing distress and disrupt their everyday life.

 

If you have a breast care nurse do talk to her about this and about how you are struggling emotionally. You may want to try again to see your oncologist as he/she may suggest treatments that can help.

 

Many women put on weight as a result of breast cancer treatment and the emotions involved with being diagnosed. There is, however, no evidence that weight gain is related to taking tamoxifen.  

 

Menopausal symptoms are often reported due to breast cancer treatment especially hormone therapy such as tamoxifen. Our menopausal symptoms and diet and breast cancer booklets have more information about managing these side effects.

 

Many people are surprised at how emotional they feel at this time.  Adapting to life can often be difficult especially when you no longer have much contact with your specialist team.  You may like to consider our Moving forward courses which can be informative and reassuring at this time. We also have a service called Someone Like Me if you think it would help to talk to someone who has had a similar experience.

 

Do call our free, confidential Helpline if you would like to talk this through or have any further questions. The number is 0808 800 6000. We’re here Monday to Saturday from 9am. On Wednesdays we’re open until 7pm, other weekdays it’s 5pm and on Saturdays it’s 1pm.

 

Best wishes

 

Eve

Breast Cancer Care Nurse

 

Please read the Ask Our Nurses disclaimer . This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

tgregory
Member

Tamoxifen

Hi
Being unable to get an appointment with an Oncologist I thought I'd ask the real experts 🤗. Do the side effects of Tamoxifen last the duration of 5 years. At this rate after 5 years I'm going to be a morbidly obese, sweaty, emotional wreck!!!!
I was 44 at diagnosis so don't even know if it will be 5 or 10 years and emotionally I am still massively struggling.